MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125225-18
Health Effect - Clinical Codes Arrhythmia (1721); Death (1802); Fatigue (1849); Thrombosis (2100); Vasoconstriction (2126)
Date of Event 05/26/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.A review of the lot history record and complaint history could not be conducted because the lot number was not provided.The reported patient effects of arrhythmia, death, fatigue and thrombosis are listed in the xience alpine, everolimus eluting coronary stent system instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.The other xience alpine stent is filed under a separate medwatch report.
 
Event or Problem Description
It was reported that the patient was admitted with st elevation myocardial infarction (mi).The coronary procedure was performed to treat a lesion in the left anterior descending artery.Nitroglycerin was administered due to vessel spasm.Pre-dilatation was performed at the target lesion.A 2.25 x 18 mm xience alpine stent was implanted first in the distal portion of the lesion and a 2.75 x 23 mm xience alpine was then implanted in the proximal to mid portion of the lesion.Nitroglycerin was administered due to continued vessel spasm.Post-dilatation was performed and the stents were well apposed to the vessel wall.Good blood flow was noted.One day post-procedure, the patient was pending discharge, but did not feel well.A pause was noted on telemetry.Cardiopulmonary resuscitation was started and the patient was transferred to the cath lab.Thrombus was noted within the entire stented portion of the lad.Despite resuscitation attempts, the patient died on (b)(6) 2018.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7592585
Report Number2024168-2018-04405
Device Sequence Number1698888
Product Code NIQ
UDI-Device Identifier08717648199080
UDI-Public08717648199080
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1125225-18
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2018
Initial Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 2.75X23MM XIENCE ALPINE
Outcome Attributed to Adverse Event Death;